Letrozole

My oncologist started me on Letrozole. I have been on it for one month and thought things were going fairly well. Although there were two days where I had a severe headache and I had blurry vision. Then I started feeling nauseous in the mornings.

But, emotionally, the past two weeks have been horrible. I suffer from depression and I have medication which helps me. However, someone threw a heavy, black blanket on me and it was sucking me down. I have not felt this terrible in a long time. It was like I had the wind knocked out of me. I couldn’t breathe. I cried at the slightest thing and any comment my husband made had me in this black hole of despair where I could not stop crying. I was in anguish. I was in such pain that I just wanted to die. Unless one has gone through this emotional pain, you just can’t imagine how much it hurts.

Before the weekend, I messaged my oncologist and told her what was happening. I was told that the Letrozole shouldn’t be affecting the Venlafaxine I am on. It was suggested I go off the Letrozole and see how I am in two weeks. Like a trooper, I said I would keep taking the Letrozole and see how it was going.

Saturday started out kind of fine. But the day quickly deteriorated. By Sunday, I was a massive mess and I was playing hell on my poor husband. I told him he would end up hating me and that he should leave me. I just kept thinking, I need to talk to someone. So I picked up my phone and called my best friend. I was crying when I told her I needed to talk to her. Thank goodness for Elizabeth.

As I was sobbing, I told her what was happening and she said it certainly sounded like the Letrozole was really messing me up. She managed to calm me down and we even laughed at my craziness. I have stopped taking the Letrozole. Even though I know it will take a while for the drug to get out of my system, I feel better.

I did google Letrozole and found that there are many common side effects. One of the less common side effects are depression. Bingo! Exactly. Do I want to risk it and try taking the Letrozole in two weeks, just when I am starting to feel better? Would you blame me if I said, I am afraid to? The Anastrazole made me sick. I was stuck in my bed, sick. I don’t go to bed sick unless it is bad. The Letrozole made me despicably depressed. There are only four estrogen suppressing medications. Two more to go?

Author: sylviagoblet1

I am a Canadian living in the Carolinas. I truly feel at home in the Carolinas. I don't know what it is about the south but sitting amongst friends and their southern drawl gives a sense of peace. A sense of calm that I haven't had before. Writing has been a way of life since I was a teenager. But it has been a struggle until now. God has touched me in a way that has had a profound effect on me. My determination and desire to write is now deep within. A writer is someone who is always willing to listen, absorb and learn. The learning curve is never ending. One is never too old or too experienced to learn. Everyone has had life touch them in many different ways. Every person has a story within them. One may choose to turn away from their faith from life experiences or one may choose to lean towards God. Those are the stories I wish to share.

Leave a Reply

Your email address will not be published. Required fields are marked *